# SDR 20040816

- Difficulty date: August 13, 2004
- Submitted: August 16, 2004
- Operation: General aviation
- Make and model: Helio H-295
- Engine: Lyc GO480G1D6
- Engine time: 5,993 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bearing
- Part number: AEL11021M003
- Condition: Flaking
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ASSEMBLED THE ENGINE ACCORDING TO THE LYCOMING OVERHAUL MANUAL AND STANDARD PRACTICES.  THE ENGINE WAS PREOILED AND RUN IN A TEST STAND USING AEROSHELL 100W OIL.  AFTER A TWO HOUR BREAK-IN RUN WHERE ALL TEMPS AND PRESSURES WERE NORMAL THE OIL FILTER WAS CUT OPEN AND INSPECTED.  ABOVE NORMAL AMOUNT OF METAL FLAKES WERE FOUND. IT WAS RUN ANOTHER HOUR TO CHECK OIL CONSUMPTION AND THE FILTER INSPECTED AGAIN. THERE WAS LESS METAL BUT STILL OF CONCERN. NORMALLY THAT IS ALL THE TEST CELL RUNNING WE DO IF ALL LOOKS NORMAL, BUT SINCE WE WERE STILL SEEING METAL, WE PUT IN NEW OIL AND RAN IT ANOTHER TWO HOURS. SINCE STILL SEEING METAL WHICH LOOKED LIKE BEARING MATERIAL WE DISASSEMBLED THE ENGINE TO FIND THE PROB.
